MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48372
Medical Device Problem Codes Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135); Anxiety (2328); Depression (2361)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: organ/vena cava perforation, tilt, fear, stress, anxiety, loss of enjoyment, depression, risk.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported fear, stress, anxiety, loss of enjoyment, depression, risk are directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.
 
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2013 via the right internal jugular due to pulmonary embolism.Patient is alleging tilt, vena cava perforation, organ perforation.Patient further alleges: fear, stress, anxiety and loss of enjoyment of life, depression.Report from computed tomography (ct): "ivc filter: location of the ivc filter is normally located within the ivc with the tip 28 mm inferior to the renal vein.Angle of tilt: mild posterior tilt is noted.Struts: the ivc filter struts show 4.3 mm of extension through the inferior vena cava wall.The medial limb closely abuts adjacent lateral wall of the aorta without definite intraluminal extension.No fracture.Recommend struts are seen.".

Brand Name
COOK CELECT JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key12592100
Report Number3002808486-2021-01861
Device Sequence Number11908237
Product Code DTK
UDI-Device Identifier00827002483729
UDI-Public(01)00827002483729(17)150110(10)E3030456
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2015
Device Model NumberG48372
Device Catalogue NumberIGTCFS-65-JUG-CELECT-PERM
Device Lot NumberE3030456
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight118